MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION

APYX MEDICAL CORPORATION RENUVION
Model Number APYX-27-TP
Medical Device Problem Codes Break (1069); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 20 minutes into a subdermal coagulation procedure following liposuction, the tip of the handpiece broke off inside of the patient's left upper quadrant of the abdomen.The handpiece tip broke in the first 3-4 passes.The surgeon attempted to palpate the tip under the skin but he could not feel it as the patient has a lot of fibrosis.The patient was then sent for an x-ray which did not show a foreign body.Renuvion treatment was completed with another cannula.A notification was sent to the surgeon that the apr device used during the subdermal coagulation procedure is made of ceramic materials.This type of material is not radiopaque and therefore, would not show on a x-ray.However, the surgeon does not believe the retained ceramic tip would pose a health risk to the patient and remains inside of the patient.

Brand Name
RENUVION
Common Device Name
RENUVION
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key12497741
Report Number3007593903-2021-00016
Device Sequence Number3788184
Product Code GEI
UDI-Device Identifier00607151050160
UDI-Public00607151050160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
006071510501
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-27-TP
Device Catalogue NumberAPYX-27-TP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;